Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 20, 2007, 3:52 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2007, 3:52 AM CDT (08:52 UTC)
- In effect from
- Oct 20, 2007, 12:00 PM CDT
- Expired
- Oct 20, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 4:00 PM CDT | WILDFIRE 850 | 4 N Wolf Creek Park, TX | GRASS FIRE BEGAN AT 400 PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. ACREAGE BURNED IS 800 TO 900 ACRES. NO STRUCTURES WERE DESTROYED AND NO INJURIES WERE REPORTED. WILDFIRE WAS REPORTED UNDER CONTROL AT 7 PM. |
| Oct 20, 4:00 PM CDT | WILDFIRE 900 | 4 N Wolf Creek Park, TX | GRASS FIRE BEGAN AT 400 PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. ACREAGE BURNED IS 900 ACRES. NO STRUCTURES WERE DESTROYED AND NO INJURIES WERE REPORTED. WILDFIRE WAS REPORTED UNDER CONTROL AT 7 PM. |
| Oct 20, 4:08 PM CDT | WILDFIRE 550 | 5 N Wolf Creek Park, TX | GRASS FIRE BEGAN JUST AFTER 400PM NEAR FM 2711 AND COUNTY ROAD 24 AND SPREAD NORTH TO FM 377. INITIAL GUESS AT ACREAGE IS 500 TO 600 ACRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 200852 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 352 AM CDT SAT OCT 20 2007 ...INCREASED FIRE DANGER TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN COLORADO TODAY. THE PRESSURE GRADIENT AROUND THIS LOW PRESSURE SYSTEM WILL INCREASE WHICH WILL CAUSE WINDY CONDITIONS ACROSS THE PANHANDLES. RELATIVE HUMIDITIES WILL BE LOW AS DRIER AIR SPREADS ACROSS THE REGION ON SOUTHWEST WINDS. TEMPERATURES WILL ALSO BE WELL ABOVE NORMAL. OKZ001>003-TXZ001>020-202100- /O.UPG.KAMA.FW.A.0009.071020T1700Z-071021T0000Z/ /O.NEW.KAMA.FW.W.0008.071020T1700Z-071021T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 352 AM CDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LESS TO BRING DANGEROUS FIRE WEATHER CONDITIONS TO THE PANHANDLES TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JJB
1 follow-up statement
000 WWUS84 KAMA 202111 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT SAT OCT 20 2007 ...INCREASED FIRE DANGER THE REST OF TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN COLORADO. THE PRESSURE GRADIENT AROUND THIS LOW PRESSURE SYSTEM WILL INCREASE WHICH WILL CAUSE WINDY CONDITIONS ACROSS THE PANHANDLES. RELATIVE HUMIDITIES WILL BE LOW WITH DRIER AIR SPREADS ACROSS THE REGION ON SOUTHWEST WINDS. TEMPERATURES ARE WELL ABOVE NORMAL. OKZ001>003-TXZ001>020-210000- /O.CON.KAMA.FW.W.0008.000000T0000Z-071021T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 411 PM CDT SAT OCT 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LESS TO BRING DANGEROUS FIRE WEATHER CONDITIONS TO THE PANHANDLES TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:16 AM CDT, 36 minutes earlier.
Area forecast discussion, Oct 20, 3:16 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CDT SAT OCT 20 2007
.DISCUSSION...
LEE-SIDE SURFACE TROUGH IS EXPECTED TO STRENGTHEN TODAY WHICH WILL
INCREASE OUR WINDS INTO THE 15 TO 30 MPH RANGE. RELATIVE HUMIDITIES
WILL BE QUITE LOW. THEREFORE...WILL SWITCH THE FIRE WEATHER WATCH
OVER TO A RED FLAG WARNING FOR THE ENTIRE CWA.
WINDS WILL NOT DECREASE BY TOO MUCH TONIGHT AS STRONG UPPER LEVEL
STORM SYSTEM APPROACHES FROM THE NORTHWEST. THIS UPPER LEVEL COLD
TROUGH IS EXPECTED TO DRIVE A COLD FRONT THROUGH THE PANHANDLES
SUNDAY MORNING...BRINGING THE COOLEST TEMPERATURES OF THE SEASON SO
FAR. HAVE FOLLOWED THE NAM SURFACE MOVEMENT OF THE COLD FRONT THROUGH
SUNDAY AFTERNOON...THEN THE GFS THE REST OF THE WAY OUT. HAVE ALSO
FOLLOWED THE GFS UPPER LEVEL HANDLING OF THE CUTOFF LOW THAT DEVELOPS
TO OUR EAST. THE CONSENSUS SEEMS TO BE TO BUY THE GFS MODEL/S
HANDLING OF THE UPPER LEVEL FEATURES THROUGH MID WEEK NEXT WEEK.
HOWEVER...THE LATEST GFS/ECMWF SOLUTIONS ARE A LITTLE FURTHER EAST
WITH THE LOW BY THE TIME IT CUTS OFF. THE LOW IS OVER EASTERN KANSAS
AND EASTERN OKLAHOMA INSTEAD OF WESTERN OKLAHOMA LIKE IT WAS
YESTERDAY. AM A LITTLE CONCERNED THAT THE GFS MAY BE HINTING AT
DELAYING THE CUT OFF PROCESS WHICH WILL BRING A MORE UPPER LEVEL OPEN
TROUGH ACROSS THE AREA...WHICH WOULD LEAD TO LESS PRECIP FOR US. FOR
NOW...WILL NOT CHANGE THE FORECAST AS IT IS A COMPROMISE BETWEEN THE
PROGRESSIVE NAM AND THE MUCH SLOWER GFS.
SOME SNOW MAY MIX WITH THE RAIN IN THE WRAP-AROUND AREA OF THE
UPPER LOW SUNDAY NIGHT IN THE NORTHWEST CWA...BUT STILL DO NOT THINK
THAT WE WILL SEE MUCH IF ANY ACCUMULATIONS. RIGHT NOW IT LOOKS LIKE
WE MAY NEED TO WAIT UNTIL MONDAY NIGHT TO SEE THE COOLEST LOW
TEMPERATURES AS SUNDAY NIGHT MAY BE CLOUDY AND WINDY...WHICH MAY NOT
ALLOW TEMPERATURES TO COOL AS MUCH AS IF THE SKIES WOULD BE CLEAR.
AT ANY RATE...PEOPLE WILL WANT TO PREPARE FOR FREEZING TEMPERATURES
SUNDAY NIGHT AND MONDAY NIGHT.
UPPER LOW SLOWLY MOVES AWAY FROM THE SOUTHERN PLAINS BY MID WEEK AND
TEMPERATURES WILL MODERATE. UPPER RIDGE OVER THE ROCKIES WILL ALSO
START TO SPREAD ACROSS THE SOUTHERN HIGH PLAINS.
THANKS FOR THE COORDINATION PUB...DDC...LUB...AND OUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 88 54 61 35 52 / 0 0 20 20 10
BEAVER OK 90 51 55 35 53 / 0 0 30 50 20
BOISE CITY OK 90 46 54 33 51 / 0 0 40 20 20
BORGER TX 89 59 62 41 55 / 0 0 30 30 20
BOYS RANCH TX 90 53 67 37 56 / 0 0 20 20 10
CANYON TX 88 52 63 36 54 / 0 0 20 20 10
CLARENDON TX 90 56 66 40 56 / 0 0 20 30 10
DALHART TX 90 47 58 34 53 / 0 0 30 20 10
GUYMON OK 90 51 56 34 57 / 0 0 30 40 20
HEREFORD TX 89 51 65 35 54 / 0 0 20 20 5
LIPSCOMB TX 90 55 62 36 55 / 0 0 30 50 20
PAMPA TX 86 58 60 40 52 / 0 0 20 40 20
SHAMROCK TX 90 57 68 43 59 / 0 0 20 40 20
WELLINGTON TX 92 59 70 43 61 / 0 0 20 40 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/15Hazardous weather outlook, Oct 19, 1:00 PM CDT, 14 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI OCT 19 2007 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS...UNSEASONABLY WARM TEMPERATURES...AND EXPECTED MINIMUM RELATIVE HUMIDITIES BELOW 20 PERCENT WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.